Header

UZH-Logo

Maintenance Infos

Quivers, geometric invariant theory, and moduli of linear dynamical systems


Bader, M (2008). Quivers, geometric invariant theory, and moduli of linear dynamical systems. Linear Algebra and its Applications, 428(11-12):2424-2454.

Abstract

We use geometric invariant theory and the language of quivers to study compactifications of moduli spaces of linear dynamical systems. A general approach to this problem is presented and applied to two well known cases: We show how both Lomadze’s and Helmke’s compactification arises naturally as a geometric invariant theory quotient. Both moduli spaces are proven to be smooth projective manifolds. Furthermore, a description of Lomadze’s compactification as a Quot scheme is given, whereas Helmke’s compactification is shown to be an algebraic Grassmann bundle over a Quot scheme. This gives an algebro-geometric description of both compactifications. As an application, we determine the cohomology ring of Helmke’s compactification and prove that the two compactifications are not isomorphic when the number of outputs is positive.

Abstract

We use geometric invariant theory and the language of quivers to study compactifications of moduli spaces of linear dynamical systems. A general approach to this problem is presented and applied to two well known cases: We show how both Lomadze’s and Helmke’s compactification arises naturally as a geometric invariant theory quotient. Both moduli spaces are proven to be smooth projective manifolds. Furthermore, a description of Lomadze’s compactification as a Quot scheme is given, whereas Helmke’s compactification is shown to be an algebraic Grassmann bundle over a Quot scheme. This gives an algebro-geometric description of both compactifications. As an application, we determine the cohomology ring of Helmke’s compactification and prove that the two compactifications are not isomorphic when the number of outputs is positive.

Statistics

Citations

Dimensions.ai Metrics
2 citations in Web of Science®
2 citations in Scopus®
2 citations in Microsoft Academic
Google Scholar™

Altmetrics

Downloads

107 downloads since deposited on 07 Jan 2009
10 downloads since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Language:English
Date:1 June 2008
Deposited On:07 Jan 2009 14:59
Last Modified:18 Feb 2018 10:07
Publisher:Elsevier
ISSN:0024-3795
OA Status:Hybrid
Publisher DOI:https://doi.org/10.1016/j.laa.2007.11.027
Related URLs:http://arxiv.org/abs/0712.0558

Download

Download PDF  'Quivers, geometric invariant theory, and moduli of linear dynamical systems'.
Preview
Content: Accepted Version
Filetype: PDF
Size: 1MB
View at publisher